Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 187, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 6, 2000, 9:34 PM EDT for Allen County, Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 9:34 PM EDT (01:34 UTC)
- Expired
- Aug 6, 2000, 10:20 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Allen County, OH
The radar
The Northern Indiana radar (KIWX), 142 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 9:44 PM EDT | Thunderstorm Wind | Lima, OH | Trees and power lines down. |
| Aug 6, 9:44 PM EDT | Thunderstorm Wind | Slabtown, OH | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 070135 SVRFWA OHC003-070220- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 934 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN OHIO * UNTIL 1020 PM EDT * AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF ELIDA...MOVING EAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... ELIDA CAIRO LIMA BEAVERDAM LAFAYETTE HARROD WINDS IN EXCESS OF 60 MPH MPH ARE LIKELY WITH THIS SEVERE STORM! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4094 8457 4076 8459 4066 8351 4091 8348
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:45 PM EDT, 6 hours 49 minutes earlier.
Area forecast discussion, Aug 6, 2:45 PM EDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 145 PM EST SUN AUG 6 2000 17Z SURFACE MAP SHOWED A COLD FRONT EXTENDING FROM NORTHWEST MISSOURI NORTHEAST THROUGH EASTERN IOWA AND SOUTHWEST WISCONSIN. A WARM AND VERY HUMID AIR MASS IS CURRENTLY IN PLACE ACROSS THE CWA. LATEST SATELLITE PICTURES SHOWED THE BACK EDGE OF CLOUDS OVER NORTHWEST INDIANA AND EXTREME SOUTHWEST LOWER MICHIGAN. AT 17Z...IWX RADAR SHOWED WIDELY SCATTERED SHOWERS EAST OF LINE FROM LOGANSPORT TO COLDWATER MICHIGAN MOVING EAST AND WEAKENING. SPC HAS PUT PART OF NORTHERN INDIANA IN A MODERATE RISK OF SEVERE THUNDERSTORMS WITH THE REST OF THE AREA OUTLOOKED FOR A SLIGHT RISK. THIS IS IN RESPONSE TO STRONG INSTABILITY AND THE APPROACH OF THE COLD FRONT. MODELS ARE SIMILAR IN MOVING THE COLD FRONT THROUGH THE FA LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BREAK OUT AHEAD OF THE SYSTEM LATE THIS AFTERNOON AND EARLY TONIGHT WITH SEVERE THUNDERSTORMS POSSIBLE. THE AIR BEHIND THE FRONT IS JUST A LITTLE DRIER BUT NOT MUCH COOLER. MONDAY LOOKS TO BE DRY...BUT THE COLD FRONT IS EXPECTED TO MOVE NORTH AS A WARM FRONT MONDAY NIGHT IN RESPONSE TO THE APPROACH OF THE NEXT SHORT WAVE PRESENTLY OVER SOUTHWEST CANADA. GENERALLY ZONAL FLOW CAN BE EXPECTED TO CONTINUE THROUGH LATE WEEK MOVING SHORT WAVES THROUGH THE FA. THIS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST INTO FRIDAY WHEN A SLIGHTLY COOLER AND DRIER AIRMASS MOVES IN FROM THE NORTHWEST. PREFERED WARMER FWC OVER FAN NUMBERS WITH LITTLE DRIER BUT NOT MUCH TEMPERATURE CHANGE IN AIR MASS MOVING IN BEHIND THE FRONT AND MORE SUN EXPECTED MONDAY. MISFWA AVAILABLE. .IWX...NONE. GLL
In the hours before
Local storm report, Aug 6, 9:01 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...L.
0730 PM COLUMBIA CITY IN WIND DAMAGE
08/06/00 WHITLEY LARGE TREE DOWN.
NLocal storm report, Aug 6, 9:02 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
802 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM COLUMBIA CITY IN WIND DAMAGE
08/06/00 WHITLEY LARGE TREE DOWN .
REPORTED BY OFF-DUTY
NWS EMP'LOYEE.
NLocal storm report, Aug 6, 9:10 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM PAULDING OH WIND DAMAGE
08/06/00 PAULDING TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0740 PM DEFIANCE OH WIND DAMAGE
08/06/00 DEFIANCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
NLocal storm report, Aug 6, 9:14 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 2 SE DELTA OH WIND DAMAGE
08/06/00 FULTON ROOF OFF OF BUILDING.
REPORTED BY EMERGENCY
MANAGEMENT.
NSpecial weather statement, Aug 6, 9:27 PM EDT, 7 minutes before
INZ003>005-012>016-020-022-MIZ077-078-070330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 827 PM EST SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH HAS BEEN DROPPED FOR PART OF EXTREME SOUTHWEST MICHIGAN AND NORTHERN INDIANA. THE WATCH IS NO LONGER IN EFFECT FOR BERRIEN AND CASS COUNTIES IN SOUTHWEST MICHIGAN. ALSO THE WATCH HAS BEEN CANCELLED FOR LAPORTE... ST. JOSEPH...STARKE...MARSHALL...PULASKI...FULTON...WHITE AND CASS... KOSCIUSKO AND ELKHART COUNTIES IN INDIANA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT IN THESE AREAS...HOWEVER THERE IS NO LONGER A THREAT FOR SEVERE WEATHER. $9$ PBM
Local storm report, Aug 6, 9:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM SCOTT OH WIND DAMAGE
08/06/00 VAN WERT TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:16 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 54 min |
| Aug 6, 8:29 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 51 min |
| Aug 6, 8:38 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 52 min |
| Aug 6, 8:55 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 45 min |
| Aug 6, 9:07 PM EDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.